Alert archive / Illinois / Special Weather Statements in 2019
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at May 2, 2019, 5:21 AM CDT for 5 counties in Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2019, 5:21 AM CDT (10:21 UTC)
- Expired
- May 2, 2019, 6:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Fulton County, IL, Morgan County, IL, Schuyler County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 104 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898
WWUS83 KILX 021021
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
521 AM CDT THU MAY 2 2019
ILZ036-040-041-047-049-050-021100-
Scott-Mason-Morgan-Schuyler-Cass-Fulton-
521 AM CDT THU MAY 2 2019
...SPECIAL WEATHER STATEMENT...
At 520 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Industry to 11 miles southwest of Alsey.
Movement was northeast at 45 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Jacksonville, Canton, Beardstown, Havana, Rushville, Lewistown,
Virginia, Winchester, Alexander, Ashland, Cuba, Astoria, Meredosia,
Bluff Springs, Bluffs, Vermont, Franklin, St. David, Murrayville and
Chandlerville.
This includes Interstate 72 between mile markers 43 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4028 9073 4027 9045 4045 9045 4067 9002
3953 8999 3952 9058 3958 9058 3971 9065
3983 9057 3987 9059 3997 9051 3999 9052
3998 9060 4003 9061 4003 9065 4005 9068
4008 9067 4008 9070
TIME...MOT...LOC 1020Z 235DEG 38KT 4035 9068 3949 9063
$$
AutenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at May 2, 3:56 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 2, 3:56 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 356 AM CDT Thu May 2 2019 .SHORT TERM...(Today and tonight) ISSUED AT 329 AM CDT Thu May 2 2019 Front stalled across the middle of the state about to be impacted by convection moving in associated with a disturbance aloft this morning. A broad area of dense fog developed under the clearing across far eastern IL in the overnight areas as well, from roughly I-57 to the Indiana border. In the short term, approaching convection expected to be intermittent through today in most of Central IL at least until early this afternoon. Given the temperatures in place currently as the cloud cover moves in with the elevated convection...some concern that the guidance may be trending a little too warm. Have gone with a solution a little closer to consraw, eliminating a little of the influence from the recent bias correction. With the cooler temperatures and the expected boundary position later this afternoon sagging to the south with cold pool from current precip, the day one outlook has shifted the slight risk to far southern IL along the Ohio River Valley. Far southeastern counties remain clipped by the Marginal, mainly concerned with the afternoon/early evening as a weak disturbance passes through. Will see a general clearing trend from NW to SE as the pattern shifts, slowly moving out of the region. Models persist with showers in southeastern IL through the overnight before scattering before dawn. && .LONG TERM...(Friday through Wednesday) ISSUED AT 329 AM CDT Thu May 2 2019 Yet another wave diving into the western trough today will result in a lingering of the southwesterly flow across the Midwest. With the delay of the pattern shift from prev forecasts...Friday has slight chance pops in during the day, likely highly contingent on the location of the boundaries and todays precip. Still concerned that the hints at a dry forecast are unrepresentative of the potential. Friday night those chances increase with that upper trough moving out of west and through the midsection of the country. Sat pops are more prevalent in the southern half of the state as that surface system moves into the Ohio River Valley. The pattern at 500mb starts to shift, with a break in the southwesterly pattern for Sun night/Monday. Then the southwesterly pattern sets up again with a trough digging over the desert SW. A series of waves sets up again for a return of the wet forecast by midweek. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1155 PM CDT Wed May 1 2019 Some fog expected to develop overnight over central IL and already getting MVFR vsbys at BMI. Showers and isolated thunderstorms to develop/spread ene over central IL between 9-13Z and last for about 4 hours with IFR to low end MVFR conditions developing as BMI currently has ceiling down 300 feet. Another round of convection to occur Thu afternoon as cold front presses se over central IL. Winds generally stay below 10 kts next 24 hours and shifting nw behind the cold front during thu afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 9 AM CDT this morning for ILZ045-046- 055>057-062-063-066>068-071>073. Flash Flood Watch through this evening for ILZ027>031-036>038- 040>057-061>063-066>068-071>073. && SHORT TERM...HJS LONG TERM...HJS AVIATION...07
Hazardous weather outlook, May 2, 4:51 AM CDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 451 AM CDT Thu May 2 2019 ILZ027>031-036>038-040>043-047>051-031000- Cass-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard- Morgan-Peoria-Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 451 AM CDT Thu May 2 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Showers and thunderstorms are likely today. Severe weather is not expected, but locally heavy rain may cause renewed issues with flooding. Flooding will continue along the Illinois, Spoon, Mackinaw and Sangamon Rivers. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There will be additional thunderstorm chances Monday through Wednesday. The Spoon, Sangamon, and Mackinaw Rivers remain in flood through late this weekend or early next week. The Illinois River will continue to rise several more days. Major flooding is expected along much of the Illinois River by late this weekend or early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ILZ044-052>054-061-031000- Christian-Macon-Moultrie-Piatt-Shelby- 451 AM CDT Thu May 2 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... Showers and thunderstorms are likely today. Severe weather is not expected, but locally heavy rain may cause renewed issues with flooding. Minor flooding will develop along portions of the Sangamon River near Monticello this morning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There will be additional thunderstorm chances Monday through Wednesday. Minor flooding will continue along the Sangamon River near Monticello through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ045-046-055>057-062-063-031000- Champaign-Clark-Coles-Cumberland-Douglas-Edgar-Vermilion- 451 AM CDT Thu May 2 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of east central Illinois. .DAY ONE...TODAY AND TONIGHT... Showers and thunderstorms are likely today. Severe weather is not expected, but locally heavy rain may cause renewed issues with flooding. Dense fog will result in significantly reduced visibility and hazardous travel through mid morning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There will be additional thunderstorm chances Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ066>068-071>073-031000- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 451 AM CDT Thu May 2 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Showers and thunderstorms are likely today, with locally heavy rain resulting in flooding possible. A few storms may be strong to severe south of I-70 with large hail and damaging winds the primary hazards. Dense fog will result in significantly reduced visibility and hazardous travel through mid morning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There will be additional thunderstorm chances Monday through Wednesday. Minor flooding is expected to develop along portions of the Little Wabash and Embarras Rivers this weekend, while flooding continues along the Wabash River for several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight, but may be required Thursday afternoon and evening. Deubelbeiss
In the hours before
Special weather statement, May 2, 5:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
521 AM CDT THU MAY 2 2019
ILZ036-040-041-047-049-050-021100-
Scott-Mason-Morgan-Schuyler-Cass-Fulton-
521 AM CDT THU MAY 2 2019
...SPECIAL WEATHER STATEMENT...
At 520 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Industry to 11 miles southwest of Alsey.
Movement was northeast at 45 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Jacksonville, Canton, Beardstown, Havana, Rushville, Lewistown,
Virginia, Winchester, Alexander, Ashland, Cuba, Astoria, Meredosia,
Bluff Springs, Bluffs, Vermont, Franklin, St. David, Murrayville and
Chandlerville.
This includes Interstate 72 between mile markers 43 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4028 9073 4027 9045 4045 9045 4067 9002
3953 8999 3952 9058 3958 9058 3971 9065
3983 9057 3987 9059 3997 9051 3999 9052
3998 9060 4003 9061 4003 9065 4005 9068
4008 9067 4008 9070
TIME...MOT...LOC 1020Z 235DEG 38KT 4035 9068 3949 9063
AutenThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:48 AM CDT | Dense Fog Advisory | ILX | Champaign, Clark, Clay, Coles, Crawford, Cumberland and 7 more | 6 hr |
| May 2, 4:23 AM CDT | Areal Flood Advisory | ILX | Cass, Fulton, Mason, Menard, Schuyler | 52 min |
| May 2, 6:09 AM CDT | Areal Flood Advisory | ILX | Cass, Fulton, Mason, Morgan, Schuyler, Scott | 3 hr |
| May 2, 7:15 AM CDT | Areal Flood Advisory | ILX | Fulton, Logan, Mason, Menard, Sangamon, Tazewell | 3 hr |
Nearby
Special Weather Statements in Illinois, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.